Anyone ever experience this?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

marisaleigh23
New Member


Date Joined Jun 2007
Total Posts : 5
   Posted 6/13/2007 3:44 PM (GMT -7)   
Hi everyone - This is my first post. I have Systemic Lupus and my doctors can not figure out why my potassium keeps dropping. ive been to four different specialists about this! I am taking a huge amount of prescription potassium and eating a high potassium diet. The kidney doctor said I am not losing any through the urine,so somewhere along the line i am just not absorbing it ??? - Please..has anyone ever had trouble with their potassium and Lupus. Im scared and I feel really sick when my potassium is off....and It gets me nervous that none of my doctors can figure this out...


Please respond if you have any advice...or my email is <removed for your safety, please use envelope on left for email address>

Thanks!!

Marisa

Post Edited By Moderator (Lynnwood) : 6/14/2007 12:55:12 PM (GMT-6)


marisaleigh23
New Member


Date Joined Jun 2007
Total Posts : 5
   Posted 6/13/2007 3:45 PM (GMT -7)   
PS - my potassium is usually between 2.8 - 3.3

Thanks so much - Marisa

goldenwings
Regular Member


Date Joined Apr 2007
Total Posts : 81
   Posted 6/13/2007 5:13 PM (GMT -7)   

Hello Marisa,

I am not medical doctor and can only speak about research I have done concerning about SLE and other types of lupus.  I have had SLE for  30+ years.  

I was recently hospitalised with multiple blood clots in my lungs and at that time, it was found my potassium levels had dropped.  I was given supplements and have not had any report since that things are going awry again.  I have some information which might be of interest to you concerning the problems you are experiencing.  

Some of the things that can cause potassium deficiency are given as:-

• Diarrhea and/or vomiting: Gastrointestinal disturbances caused by disease, parasites or food reactions can deplete potassium significantly.

• Diuretics: Medications, especially those for hypertension, can deplete large amounts of potassium.

• COPD and diabetes mellitus: Acidosis: Excess loss of glucose will cause solute loss, especially in the form of potassium. The body, in attempt to buffer the hyperacidity, will lose potassium.

• Glucocorticoids: Many medications, including adrenal steroid hormones, can disturb potassium levels in the body.

• Perspiration: Up to 3 g of potassium can be lost in one day due to perspiration. More may be lost in extreme cases; e.g. extreme athletic vents.

As far as my own potassium loss went, perhaps as I have a few heart problems and take medications for them, this might have had something to do with it, I really can't say for sure.  Just a thought.  

You must be careful of OTC medicines too, these can have an effect on our regular medications. 

I hope this helps in some way.  Take care.

goldenwings  sad

 


hippimom2
Veteran Member


Date Joined Jul 2005
Total Posts : 5403
   Posted 6/14/2007 7:17 AM (GMT -7)   
Marisa, I can't help much with your question because I haven't experienced the problems you are going through. Goldenwings gave you some great information and I hope it helps.

I just wanted to welcome you and let you know that we are here for you if you have any questions or if you are having a bad day and need to vent.

Take care and I'm glad you joined us.
Diagnosis:  UCTD (lupus) 2006; Raynauds 2006; Sjogren's 2006; lupus symptoms began 2003; CFS 1991; Mono 1985
Meds:  Plaquenil 400mg; Prednisone 5-10mg; Tramadol 100mg 3-4x daily; Amitriptyline 25mg; Neurontin 200mg; Prevacid; Steriod Cream and Mouth Rinse for tongue and mouth ulcers; Hydrocodone 5/500 prn for severe pain; Restasis eye drops

 

Clickable:  LUPUS INFORMATION & LUPUS RESOURCES.

Please allow HealingWell to continue helping others by donating: http://www.healingwell.com/donate/

 

Co-Moderator: Lupus and CFS Forums



mawmaw66
Regular Member


Date Joined Feb 2007
Total Posts : 102
   Posted 6/14/2007 8:40 AM (GMT -7)   
Mirsa, I am having the same problem and my Dr. put me on pills also. My legs would hurt and feel real tired.

Linda

marisaleigh23
New Member


Date Joined Jun 2007
Total Posts : 5
   Posted 6/14/2007 3:26 PM (GMT -7)   
Thanks everybody for writing. It makes me feel a little better knowing that I am not the only one going through it.


I forgot to mention this in my first post earlier - If anyone that has Lupus is interested in writing a short story about their life with Lupus, I am looking for some stories to put on my new site. The local newspaper will be doing a story about me and my new organization in the coming months and I would like to have some testimonies up there. I have some already, but would love a few more. If your interested, please email me at ...



Thanks so much!!



You guys are great ;)



marisa

Edited: Hi marisa, I took out your email address in your post since it opens you up for spammers, you may want to add this in your profile in the Control Panel.

Post Edited By Moderator (dbab) : 6/14/2007 5:39:50 PM (GMT-6)


JustChattin
Regular Member


Date Joined Mar 2005
Total Posts : 140
   Posted 6/15/2007 8:29 PM (GMT -7)   
I suffer from low potass and magnesium which no one can figure out.
Diagnosed dystonia 1982,COPD 1995,SLE(Lupus)2005,Subclinical hyperthyrod 2005,neuropathy 2004,mild spinal stenosis 2005, and the list goes on and on.....Raynauds March 2006, Bollous of SLE Jan 2006,chronic pain for many years, chronic pancreatitis, cysts on liver
Meds Sectral 200 mg 1 x day, Methotrexate  15mg per week, Xanax .5 4 x day,Hydrocodone 7.5/500 every 6 hrs as needed,  SVN treatments as needed,Folic Acid 2-400mccg per day

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 3:57 AM (GMT -7)
There are a total of 2,735,789 posts in 301,336 threads.
View Active Threads


Who's Online
This forum has 151436 registered members. Please welcome our newest member, george252.
146 Guest(s), 2 Registered Member(s) are currently online.  Details
UC prisoner, jared16


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer